Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 270, NWS Austin/San Antonio, TX

July 2, 2007Kendall County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2007, 5:55 PM CDT for Kendall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 5:55 PM CDT (22:55 UTC)
Expired
Jul 2, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 022256
FFWEWX
TXC259-030200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF BOERNE...

* UNTIL 900 PM CDT

* AT 549 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
  POSSIBLE FROM THUNDERSTORMS OVER THE WARNED COUNTY. RAINFALL
  RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR. THESE STORMS WERE
  NEARLY STATIONARY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2978 9887 2977 9864 2996 9846 3010 9859
      3012 9890

$$
3 follow-up statements
000 
WGUS74 KEWX 022313
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT MON JUL 2 2007

TXC259-030200-
KENDALL TX-
612 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
KENDALL COUNTY...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EASTERN KENDALL
COUNTY. MOVEMENT EAS NORTHEAST AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENDALIA.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2978 9887 2977 9864 2996 9846 3010 9859
      3012 9890

$$
000 
WGUS74 KEWX 030007
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CDT MON JUL 2 2007

TXC259-030200-
KENDALL TX-
706 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
KENDALL COUNTY...

AT 657 PM CDT...HEAVY RAINFALL HAS ENDED ACROSS KENDALL COUNTY.
HOWEVER RUNOFF FROM EARLIER RAINS MAY STILL PRODUCE FLASH FLOODING
ACROSS EASTERN KENDALL COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARING...
SISTERDALE AND KENDALIA.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2978 9887 2977 9864 2996 9846 3010 9859
      3012 9890

$$
000 
WGUS74 KEWX 030154
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT MON JUL 2 2007

TXC259-030203-
KENDALL TX-
853 PM CDT MON JUL 2 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR KENDALL
COUNTY...

THE FLASH FLOOD WARNING FOR KENDALL COUNTY WILL BE ALLOWED TO EXPIRE.
HOWEVER PERSONS ON LITTLE BLANCO RIVER...KRAUSE CREEK AND RAWLS CREEK
SHOULD REMAIN ALERT FOR RISES.

LAT...LON 2978 9887 2977 9864 2996 9846 3010 9859
      3012 9890

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:13 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 2, 5:13 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT MON JUL 2 2007

.UPDATE...
UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND QPF BASED ON RADAR
TRENDS AND 18Z MODEL GUIDANCE. OTHERWISE...FORECAST FOR HEAVY RAIN
THROUGH JULY 4TH IS ON TRACK.

NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT MON JUL 2 2007/

DISCUSSION...
IN THE SHORT TERM (TONIGHT-WEDNESDAY NIGHT) COPIOUS MOISTURE WILL
REMAIN WHILE A LOW PRESSURE CENTER SLIDES SOUTHWEST BACK INTO THE
HILL COUNTRY EARLY TUESDAY, THEN DOWN THROUGH THE RIO GRANDE
PLAINS DURING THE DAY TUESDAY, THEN SIT JUST WEST OF WEBB COUNTY
ALL DAY WEDNESDAY. UNTIL NOW WE HAVE HAD LIMITED HIGH RAINFALL
AMOUNTS OVER SMALL AREAS. BUT ONCE THE LOW CENTER MOVES IN, THIS
WILL KEEP RAINS GOING IN ITS VICINITY CONTINUOUSLY. ALSO A SURFACE
BOUNDARY WILL APPEAR IN THE AREA, THUS HIGH RAINFALL COVERAGE WILL
INCREASE. WILL REISSUE THE FLASH FLOOD WATCH TO COVER ALL COUNTIES
AND RUN THROUGH MIDNIGHT TUESDAY NIGHT. RAINFALL ACCUMULATIONS
EXPECTED TO RUN 3 TO 5 INCHES WITH HIGHER TOTALS APPROACHING 15
INCHES. THE WATCH WILL LIKELY BE EXPANDED IN TIME AS THIS EVENT
EVOLVES.

IN THE LONG TERM (THURSDAY THROUGH MONDAY) THE UPPER LOW CONTINUE
TO DRIFT WEST AWAY FROM THE COUNTY WARNING AREA AS THE UPPER HIGH
NOSES INTO THE CENTRAL U.S., THEN POKES SOUTH INTO TEXAS. RAIN
CHANCES WILL TAPER OFF FROM THE EAST FOR THE WEEKEND. ONCE THE
UPPER HIGH SITS OVER US FOR A FEW DAYS, THE RAINS WILL BE LIMITED
TO HEAT INDUCED ISOLATED SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  85  73  84  74 /  50  90  80  90  60
AUSTIN BERGSTROM INTL AIRPORT  72  86  73  86  73 /  50  90  80  90  60
DEL RIO INTL AIRPORT           74  92  74  85  72 /  50  40  90  80  60
SAN ANTONIO INTL AIRPORT       73  86  74  84  74 /  50  80  90  90  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

11/13/WR
Hazardous weather outlook, Jul 2, 5:02 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT MON JUL 2 2007

TXZ171>173-183>194-202>209-217>225-228-031015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL THROUGH THIS EVENING OVER MUCH OF THE EASTERN HILL
COUNTRY AND ALL SOUTH CENTRAL TEXAS. FLASH FLOODING IS POSSIBLE AS
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TRAIN ACROSS THE AREA
FROM THE COASTAL PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:02 PM CDTFlash Flood WarningEWXReal3 hr
Jul 2, 2:39 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr
Jul 2, 4:04 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more6 days
Jul 2, 6:19 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 2, 8:37 AM CDTFlash Flood WarningEWXKarnes3 hr
Jul 2, 8:57 AM CDTFlash Flood WarningEWXGonzales3 hr
Jul 2, 9:38 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 2, 11:29 AM CDTFlash Flood WarningEWXKarnes3 hr
Jul 2, 12:30 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 2, 5:47 PM CDTFlash Flood WarningEWXBandera, Real3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.